Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Jan 4, 2007, 11:31 AM MST for 4 counties in Arizona; Imperial County, Riverside County, San Bernardino County, California. It took effect at Jan 4, 2007, 11:55 PM MST. It was in force for 20 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 4, 2007, 11:31 AM MST (18:31 UTC)
- In effect from
- Jan 4, 2007, 11:55 PM MST
- Expired
- Jan 5, 2007, 8:06 PM MST
- In force
- 20 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The Yuma radar (KYUX), 118 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 5, 5:47 AM MST | NON-TSTM WND GST 60 | 5 Wsw Lake Arrowhead, CA | VEHCILES WERE BEING PUSHED ACROSS THE ICY ROADS BY HIGH WINDS ON HWY 18 NEAR RIM FOREST. |
| Jan 5, 8:25 AM MST | NON-TSTM WND DMG | Riverside, CA | LARGE SIGN DOWN ON MISSION BLVD. |
| Jan 5, 10:50 AM MST | NON-TSTM WND GST 43 | Daggett, CA | SPOTTER REPORTS ACCIDENTS ALONG HIGHWAY 15 DUE TO ZERO VISIBILITY IN BLOWING DUST... |
| Jan 5, 11:00 AM MST | NON-TSTM WND GST 48 | Lost Horse-Keys View Jt, CA | MEASURED WIND GUST BY RAWS. |
| Jan 5, 12:19 PM MST | NON-TSTM WND DMG | Moreno Valley, CA | TREE LIMBS DOWN ON THE 60 FREEWAY NEAR MORENO BEACH DR. |
| Jan 5, 12:50 PM MST | NON-TSTM WND GST 51 | 15 Se Big Bear City, CA | WIND GUST MEASURED AT BURNS CANYON. |
| Jan 5, 12:54 PM MST | NON-TSTM WND DMG | Nuevo, CA | TREE BRANCHES DOWN AND POWER POLES LEANING OVER ON NUEVO RD. |
| Jan 5, 12:58 PM MST | NON-TSTM WND DMG | Redlands, CA | LIGHT POLE DOWN ON ROADWAY. |
| Jan 5, 1:00 PM MST | NON-TSTM WND GST 57 | 5 W Lake Elsinore, CA | WIND GUST MEASURED AT EL CARISO. |
| Jan 5, 1:20 PM MST | NON-TSTM WND DMG | Yucaipa, CA | POWER POLES BLOWN DOWN IN YUCAIPA BY WINDS ESTIMATED AT 60 TO 70 MPH. |
| Jan 5, 1:24 PM MST | NON-TSTM WND DMG | Perris, CA | HIGH WIND BLEW DOWN TREES AND A POWER POLE ON THEDA ST. ZERO VISIBILITY IN BLOWING DUST REPORTED ALONG THE 215 FREEWAY AT RAMONA EXPRESSWAY. |
| Jan 5, 6:50 PM MST | NON-TSTM WND GST 46 | Blythe, CA | MEASURED WIND GUST BY ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 6.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2807 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 041831 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 1131 AM MST THU JAN 4 2007 AZZ131-CAZ230>232-050645- /O.UPG.KPSR.FW.A.0001.070105T1800Z-070106T0300Z/ /O.NEW.KPSR.FW.W.0001.070105T1800Z-070106T0300Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 1131 AM MST THU JAN 4 2007 /1031 AM PST THU JAN 4 2007/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /10 AM PST/ TO 8 PM MST /7 PM PST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM MST /10 AM PST/ TO 8 PM MST /7 PM PST/ FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DISCUSSION...THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A COLD FRONT WILL QUICKLY MOVE THROUGH THE REGION FRIDAY MORNING. STRONG NORTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 50 MPH...ARE EXPECTED TO DEVELOP BEHIND THE FRONT. THE STRONG WINDS WILL BRING A COOLER AND MUCH DRIER AIRMASS INTO THE DESERT SOUTHWEST. RELATIVE HUMIDITY VALUES BELOW 15 PERCENT CAN BE EXPECTED BY LATE FRIDAY MORNING...LASTING INTO THE EVENING HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
6 follow-up statements
000 WWUS85 KPSR 050511 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ ISSUED BY NATIONAL WEATHER SERVICE TUCSON AZ 1010 PM MST THU JAN 4 2007 AZZ131-CAZ230>232-051800- /O.CON.KPSR.FW.W.0001.070105T1800Z-070106T0300Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 1010 PM MST THU JAN 4 2007 /915 PM PST THU JAN 4 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ TO 8 PM MST /7 PM PST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX IS CONTINUING A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM MST /10 AM PST/ TO 8 PM MST /7 PM PST/ FRIDAY. DISCUSSION...A COLD FRONT WILL QUICKLY MOVE THROUGH THE REGION FRIDAY MORNING. STRONG NORTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 50 MPH...ARE EXPECTED TO DEVELOP BEHIND THE FRONT. THE STRONG WINDS WILL BRING A COOLER AND MUCH DRIER AIRMASS INTO THE DESERT SOUTHWEST. RELATIVE HUMIDITY VALUES BELOW 15 PERCENT CAN BE EXPECTED BY LATE FRIDAY MORNING...LASTING INTO THE EVENING HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS85 KPSR 050614 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 1114 PM MST THU JAN 4 2007 AZZ131-CAZ230>232-050715- /O.CAN.KPSR.FW.W.0001.070105T1800Z-070106T0300Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 1114 PM MST THU JAN 4 2007 /1014 PM PST THU JAN 4 2007/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE RED FLAG WARNING. $$
000 WWUS85 KPSR 050655 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 1155 PM MST THU JAN 4 2007 AZZ132-051900- /O.EXB.KPSR.FW.W.0001.070105T1800Z-070106T0400Z/ SOUTH-CENTRAL AND SOUTHWEST DESERTS- 1155 PM MST THU JAN 4 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MST FRIDAY. DISCUSSION...A COLD FRONT WILL QUICKLY MOVE THROUGH THE REGION FRIDAY MORNING. STRONG NORTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 50 MPH...ARE EXPECTED TO DEVELOP BEHIND THE FRONT. THE STRONG WINDS WILL BRING A COOLER AND MUCH DRIER AIRMASS INTO THE DESERT SOUTHWEST. RELATIVE HUMIDITY VALUES BELOW 15 PERCENT CAN BE EXPECTED BY LATE FRIDAY MORNING...LASTING INTO THE EVENING HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ AZZ131-CAZ230>232-051900- /O.EXT.KPSR.FW.W.0001.070105T1800Z-070106T0400Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 1155 PM MST THU JAN 4 2007 /1055 PM PST THU JAN 4 2007/ ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM MST /10 AM PST/ TO 9 PM MST /8 PM PST/ FRIDAY... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM MST /10 AM PST/ TO 9 PM MST /8 PM PST/ FRIDAY. DISCUSSION...A COLD FRONT WILL QUICKLY MOVE THROUGH THE REGION FRIDAY MORNING. STRONG NORTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 50 MPH...ARE EXPECTED TO DEVELOP BEHIND THE FRONT. THE STRONG WINDS WILL BRING A COOLER AND MUCH DRIER AIRMASS INTO THE DESERT SOUTHWEST. RELATIVE HUMIDITY VALUES BELOW 15 PERCENT CAN BE EXPECTED BY LATE FRIDAY MORNING...LASTING INTO THE EVENING HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS85 KPSR 051015 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ ISSUED BY NATIONAL WEATHER SERVICE TUCSON AZ 315 AM MST FRI JAN 5 2007 AZZ131-132-CAZ230>232-052215- /O.CON.KPSR.FW.W.0001.070105T1800Z-070106T0400Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- SOUTH-CENTRAL AND SOUTHWEST DESERTS-JOSHUA TREE NATIONAL PARK- LOWER COLORADO RIVER VALLEY CA- IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 315 AM MST FRI JAN 5 2007 /215 AM PST FRI JAN 5 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ THIS MORNING TO 9 PM MST /8 PM PST/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ THIS MORNING TO 9 PM MST /8 PM PST/ THIS EVENING. DISCUSSION...A COLD FRONT WILL QUICKLY MOVE THROUGH THE REGION THIS MORNING. STRONG NORTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 50 MPH...ARE EXPECTED TO DEVELOP BEHIND THE FRONT. THE STRONG WINDS WILL BRING A COOLER AND MUCH DRIER AIRMASS INTO THE DESERT SOUTHWEST. RELATIVE HUMIDITY VALUES BELOW 15 PERCENT CAN BE EXPECTED BY LATE THIS MORNING...LASTING INTO THE EVENING HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS85 KPSR 051637 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 937 AM MST FRI JAN 5 2007 AZZ132-051745- /O.CAN.KPSR.FW.W.0001.070105T1800Z-070106T0400Z/ SOUTH-CENTRAL AND SOUTHWEST DESERTS- 937 AM MST FRI JAN 5 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELED THE RED FLAG WARNING FOR EASTERN LA PAZ...EASTERN YUMA...MARICOPA...AND NORTHWEST PINAL COUNTIES. .DISCUSSION...THE COLD FRONT SWIFTLY MOVING ACROSS SOUTHEAST CALIFORNIA AND INTO WESTERN ARIZONA TODAY SHOULD BRING GUSTY WINDS TO WEST CENTRAL AND SOUTH-CENTRAL ARIZONA. DAYTIME TEMPERATURES WILL REMAIN NEARLY STEADY IN THE 50S...AND RELATIVE HUMIDITY WILL FALL FROM 45 PERCENT TO AROUND 20 PERCENT THIS AFTERNOON. $$ AZZ131-CAZ230>232-060300- /O.EXT.KPSR.FW.W.0001.070105T1800Z-070106T0300Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 937 AM MST FRI JAN 5 2007 /837 AM PST FRI JAN 5 2007/ ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING... THE RED FLAG WARNING CONTINUES TO BE IN EFFECT FROM 11 AM MST/10 PM PST/ UNTIL 8 PM MST /7 PM PST/ THIS EVENING. DISCUSSION...A COLD FRONT IS MOVING SOUTHEAST ACROSS SOUTHEAST CALIFORNIA INTO WESTERN ARIZONA TODAY. STRONG NORTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 50 MPH...ARE EXPECTED TO DEVELOP BEHIND THE FRONT. THE STRONG WINDS WILL BRING A COOLER AND MUCH DRIER AIRMASS INTO THE REGION. RELATIVE HUMIDITY VALUES BELOW 15 PERCENT CAN BE EXPECTED BY LATE THIS MORNING...LASTING INTO THE EVENING HOURS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
000 WWUS85 KPSR 060306 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 806 PM MST FRI JAN 5 2007 AZZ131-CAZ230>232-060415- /O.CAN.KPSR.FW.W.0001.000000T0000Z-070106T0300Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 806 PM MST FRI JAN 5 2007 /706 PM PST FRI JAN 5 2007/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE RED FLAG WARNING. THE RED FLAG WARNING THAT HAD BEEN IN EFFECT FOR SOUTHEASTERN CALIFORNIA AND THE LOWER COLORADO RIVER FOR LOW HUMIDITY AND HIGH WINDS HAS BEEN CANCELLED AT 8 PM MST/ 7 PM PST. SINCE 6 PM MST WINDS HAVE GRADUALLY TAPERED OFF IN THE WARNING AREA AND AT 7 PM HUMIDITY VALUES WERE MOSTLY ABOVE 15 PERCENT AND EXPECTED TO CONTINUE TO RISE OVERNIGHT AS TEMPERATURES COOL. A FEW LOCATIONS AT 7 PM HAD HUMIDITY BELOW 15 PERCENT BUT WINDS WERE GUSTING BELOW 30 MPH. BREEZY TO LOCALLY WINDY WEATHER WILL CONTINUE UNTIL AT LEAST MIDNIGHT...AND DRY AIR WILL PERSIST OVER THE WARNING AREA BUT RED FLAG CONDITIONS SHOULD NOT BE MET FOR THE MOST PART...AND THUS THE RED FLAG WARNING HAS BEEN CANCELLED. $$ CB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Jan 4, 10:45 AM MST, 46 minutes earlier.
Area forecast discussion, Jan 4, 10:45 AM MST, 46 minutes before
AZZ020>028-CAZ030>033-050000-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1045 AM MST THU JAN 4 2007
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
AFTER SUNNY SKIES TODAY...A PACIFIC LOW PRESSURE SYSTEM AND COLD
FRONT FROM THE NORTHWEST WILL BRING A CHANCE OF SHOWERS MAINLY NORTH
AND EAST OF PHOENIX...AND VERY WINDY WEATHER TO SOUTHEAST CALIFORNIA
AND SOUTHWEST ARIZONA INCLUDING THE LOWER COLORADO RIVER VALLEY BY
FRIDAY INTO FRIDAY EVENING. IT WILL ALSO BE MUCH COOLER OVER THE
ENTIRE AREA FRIDAY. STRONG HIGH PRESSURE ALOFT FROM THE PACIFIC WILL
RESULT IN MOSTLY CLEAR NIGHTS AND SUNNY DAYS THIS WEEKEND AND EARLY
NEXT WEEK...WITH A RECOVERY OF TEMPERATURES SUNDAY AND WARMER WEATHER
EARLY NEXT WEEK.
&&
.SHORT TERM...
TODAY THROUGH SATURDAY...
UNDER SUNNY SKIES...TEMPERATURES WERE GENERALLY 2 TO 5 DEGREES COOLER
AND DEW POINT TEMPERATURES CLOSE TO THE SAME LATE THIS MORNING
COMPARED WITH THE SAME TIME YESTERDAY.
SUNNY SKIES ARE EXPECTED TO CONTINUE TODAY AND HIGH TEMPERATURES ARE
EXPECTED TO BE CLOSE TO WHAT THEY WERE YESTERDAY.
A LOW PRESSURE SYSTEM AND COLD FRONT FROM THE NORTHWEST WILL BRING A
CHANCE OF SHOWERS MAINLY NORTH AND EAST OF PHOENIX FRIDAY INTO
FRIDAY NIGHT WITH A SLIGHT CHANCE OF SHOWERS ELSEWHERE MAINLY IN
SOUTH-CENTRAL ARIZONA. LITTLE OR NO RAIN IS EXPECTED OVER SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA AND IT WILL PROBABLY REMAIN DRY
NEAR THE MEXICAN BORDER FROM YUMA TO THE EL CENTRO/IMPERIAL AREA.
GENERALLY LESS THAN A TENTH OF AN INCH OF RAIN IS EXPECTED IN
SOUTH-CENTRAL ARIZONA...ALTHOUGH SOME LOCATIONS OVER THE HIGHER
TERRAIN EAST OF THE GREATER PHOENIX AREA MAY GET BETWEEN A TENTH AND
A QUARTER OF AN INCH. ONLY TRACES OR A FEW HUNDREDTHS OF AN INCH OF
RAIN AT BEST ARE EXPECTED IN THE GREATER PHOENIX AREA WITH THE BEST
CHANCE IN THE EAST VALLEY AND THE LEAST CHANCE WEST OF PHOENIX.
THE SNOW LEVEL IS EXPECTED TO DROP TO NEAR 5 THOUSAND OR 45 HUNDRED
FEET IN SOUTH-CENTRAL ARIZONA FRIDAY AFTERNOON...THEN BELOW 4
THOUSAND FEET FRIDAY NIGHT...BUT SHOWERS WILL BE DECREASING FRIDAY
NIGHT. THUS...LIMITED SNOW IS EXPECTED AT THE 4 THOUSAND FOOT LEVEL.
WINDS FROM THE WEST WILL INCREASE IN SOUTHEAST CALIFORNIA AND
SOUTHWEST ARIZONA TONIGHT THEN SHIFT FROM THE NORTHWEST BY MORNING.
VERY WINDY WEATHER FROM THE NORTHWEST AND NORTH IS EXPECTED IN
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING THE LOWER
COLORADO RIVER VALLEY BY FRIDAY INTO FRIDAY EVENING WITH MUCH
COOLER WEATHER OVER THE ENTIRE AREA FRIDAY. SUSTAINED WINDS OF 30 TO
40 MPH ARE EXPECTED WITH GUSTS OF 40 TO 50 MPH BY FRIDAY AFTERNOON.
SOME SPOTS COULD HAVE SUSTAINED WINDS OVER 40 MPH WITH GUSTS TO OVER
50 MPH...ESPECIALLY IN THE NORTH PORTIONS OF RIVERSIDE COUNTY
INCLUDING JOSHUA TREE NATIONAL PARK.
A WIND ADVISORY IS IN EFFECT FOR SOUTHEAST CALIFORNIA AND SOUTHWEST
ARIZONA INCLUDING THE LOWER COLORADO RIVER VALLEY FOR MOST OF FRIDAY
INTO FRIDAY EVENING. THE WIND MAY EVEN GET INTO THE HIGH WIND
WARNING CRITERIA...ESPECIALLY IN SOME SPOTS IN THE NORTH PORTION OF
RIVERSIDE COUNTY INCLUDING JOSHUA TREE NATIONAL PARK. A RED FLAG
WARNING IS ALSO IN EFFECT FOR SOUTHEAST CALIFORNIA AND THE LOWER
COLORADO RIVER VALLEY FOR LATE FRIDAY MORNING INTO FRIDAY EVENING...
AS THE STRONG WINDS BRING LOWER HUMIDITY INTO THAT AREA.
THE LOW PRESSURE SYSTEM WILL SWING EAST FROM THE ARIZONA-NEW MEXICO
BORDER INTO NEW MEXICO WITH RAPID CLEARING FROM THE WEST BY LATE
FRIDAY NIGHT. IN FACT...SKIES WILL PROBABLY TURN SUNNY IN SOUTHEAST
CALIFORNIA AND MOST OF SOUTHWEST ARIZONA FRIDAY AFTERNOON.
THE LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NEW MEXICO WITH VERY
DRY AND COOL AIR FROM THE NORTH AND NORTHEAST BEHIND THIS SYSTEM
RESULTING IN SUNNY SKIES OVER OUR AREA SATURDAY.
&&
.LONG TERM...
SATURDAY NIGHT THROUGH WEDNESDAY...
PREVIOUS DISCUSSION...
GFS CONTINUES TO KEEP A DRY NORTHWEST FLOW ALOFT ACROSS ENTIRE CWA
DURING THE WEEKEND...VERY CLOSE TO EURO MODEL THROUGH 12Z MONDAY.
GFS SHOWS PRECIP WATER REMAINING WELL BELOW .4 INCH IN PHOENIX...
WHILE DEW POINTS STAY IN THE TEENS AND 20S. MIN TEMPS COULD DROP A
LITTLE BIT MORE THAN CURRENTLY ADVERTISED AS WINDS DECOUPLE. BY
TUESDAY MORNING THE GFS DIGS A STRONG TROUGH SOUTHWARD ACROSS
PACIFIC NORTHWEST...AND INCREASES THE MID LEVEL WINDS OVER AZ.
THINGS GET INTERESTING BY LATE IN THE WEEK AS THE WEST COAST SYSTEM
DEVELOPS EVEN MORE...DRIVES SOUTH...WHILE A SURGE OF HIGH LEVEL
MOISTURE FROM THE SUBTROPICS TENDS TO MERGE OR CONNECT WITH THE
PRIMARY POLAR CIRCULATION.
&&
.AVIATION...
18Z TAFS AND TWEBS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
A FIRE WEATHER WATCH IS IN EFFECT FOR THE LOWER COLORADO RIVER VALLEY
AND SOUTHEAST CALIFORNIA...CALIFORNIA FIRE WEATHER ZONES 230...231...
AND 232...AND ARIZONA FIRE WEATHER ZONE 131...FOR LATE FRIDAY MORNING
INTO EARLY FRIDAY EVENING.
STRONG WINDS ARE EXPECTED TO DEVELOP ACROSS THE WATCH AREA FRIDAY
MORNING. SUSTAINED WINDS WILL BE AT LEAST 20 TO 30 MPH THROUGH THE
DAY...WITH WIDESPREAD WINDS OF 30 TO 40 MPH EXPECTED. WIND GUSTS
COULD REACH 50 MPH. THE STRONG WINDS WILL PUSH COOLER AND MUCH DRIER
AIR INTO THE DESERT SOUTHWEST. RELATIVE HUMIDITY WILL LIKELY FALL
BELOW 15 PERCENT BY LATE MORNING/EARLY AFTERNOON...AND REMAIN AT
THOSE LEVELS INTO THE EVENING.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...WIND ADVISORY LOWER COLORADO RIVER VALLEY ZONES 20 AND 25
FOR FROM 7 AM MST FRIDAY UNTIL 9 PM MST FRIDAY EVENING.
FIRE WEATHER WATCH LOWER COLORADO RIVER VALLEY FIRE WEATHER
ZONE 131 FROM 11 AM MST FRIDAY UNTIL 8 PM MST FRIDAY EVENING.
CA...WIND ADVISORY SOUTHEAST CALIFORNIA INCLUDING THE LOWER
COLORADO RIVER VALLEY...ZONES 30...31...32...AND 33
FROM 6 AM PST FRIDAY UNTIL 8 PM PST FRIDAY EVENING.
FIRE WEATHER WATCH SOUTHEAST CALIFORNIA INCLUDING THE LOWER
COLORADO RIVER VALLEY...FIRE WEATHER ZONES 230...231 AND 232
FROM 10 AM PST FRIDAY UNTIL 7 PM PST FRIDAY EVENING.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
ELLISThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 3:14 AM MST | Wind Advisory | PSR | 51 hr | |
| Jan 4, 5:02 AM MST | Fire Weather Watch | PSR | La Paz, Yuma | 6 hr |
Nearby
Red Flag Warnings in Arizona, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.